Strathprints Home | Open Access | Browse | Search | User area | Copyright | Help | Library Home | SUPrimo

Runge-Kutta stability on a Floquet problem : DHS test, take out this subtitle when done

Higham, D.J. (1994) Runge-Kutta stability on a Floquet problem : DHS test, take out this subtitle when done. BIT Numerical Mathematics, 34 (1). pp. 88-98. ISSN 0006-3835

Full text not available in this repository. (Request a copy from the Strathclyde author)

Abstract

This work examines the stability of explicit Runge-Kutta methods applied to a certain linear ordinary differential equation with periodic coefficients. On this problem naïve use of the eigenvalues of the Jacobian results in misleading conclusions about stable behaviour. It is shown, however, that a valid analogue of the classical absolute stability theory can be developed. Further, using a suitable generalisation of the equilibrium theory of Hall [ACM Trans. on Math. Soft. 11 (1985), pp. 289-301], accurate predictions are made about the performance of modern, adaptive algorithms. DOI: 10.1007/BF01935018

Item type: Article
ID code: 197
Keywords: Runge-Kutta, absolute stability, Floquet, equilibrium, steady state, numerical mathematics, Mathematics
Subjects: Science > Mathematics
Department: Faculty of Science > Mathematics and Statistics
Related URLs:
Depositing user: Ms Sarah Scott
Date Deposited: 15 Mar 2006
Last modified: 12 Mar 2012 10:35
URI: http://strathprints.strath.ac.uk/id/eprint/197

Actions (login required)

View Item